Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 163, NWS Twin Cities, MN

August 27, 2024Dakota County, Goodhue County, Washington County, Minnesota; Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2024, 5:28 AM CDT for Dakota County, Goodhue County, Washington County, Minnesota; Pierce County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2024, 5:28 AM CDT (10:28 UTC)
Expired
Aug 27, 2024, 6:15 AM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dakota County, MN, Goodhue County, MN, Washington County, MN, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4426 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS53 KMPX 271028
SVRMPX
MNC037-049-163-WIC093-271115-
/O.NEW.KMPX.SV.W.0163.240827T1028Z-240827T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
528 AM CDT Tue Aug 27 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Central Dakota County in east central Minnesota...
  Northern Goodhue County in southeastern Minnesota...
  Southern Washington County in east central Minnesota...
  Northwestern Pierce County in west central Wisconsin...

* Until 615 AM CDT.

* At 528 AM CDT, a severe thunderstorm was located near Farmington,
  or 16 miles north of Northfield, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Cottage Grove, Hastings, and Rosemount around 535 AM CDT.
  Prescott around 540 AM CDT.

Other locations impacted by this severe thunderstorm include
Kinnickinnic State Park, Coates, Vermillion, Grey Cloud Township,
Diamond Bluff, Hampton, Point Douglas, New Trier, and Afton State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4465 9320 4476 9322 4486 9275 4486 9272
      4466 9252 4456 9315
TIME...MOT...LOC 1028Z 248DEG 44KT 4468 9310 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
3 follow-up statements
577 
WWUS53 KMPX 271040
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
540 AM CDT Tue Aug 27 2024

MNC037-049-163-WIC093-271115-
/O.CON.KMPX.SV.W.0163.000000T0000Z-240827T1115Z/
Dakota MN-Goodhue MN-Washington MN-Pierce WI-
540 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EAST CENTRAL DAKOTA...NORTHERN GOODHUE...SOUTHERN WASHINGTON AND
NORTHWESTERN PIERCE COUNTIES...

At 540 AM CDT, severe thunderstorms were located along a line
extending from Cottage Grove to 7 miles south of Hastings, moving
east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Cottage Grove, Hastings, and Prescott around 545 AM CDT.

Other locations impacted by these severe thunderstorms include
Kinnickinnic State Park, Coates, Vermillion, Grey Cloud Township,
Diamond Bluff, Point Douglas, New Trier, and Afton State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4467 9301 4478 9311 4486 9275 4486 9272
      4466 9252 4459 9296
TIME...MOT...LOC 1040Z 253DEG 45KT 4481 9295 4462 9282 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
682 
WWUS53 KMPX 271057
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 AM CDT Tue Aug 27 2024

MNC037-049-163-271107-
/O.CAN.KMPX.SV.W.0163.000000T0000Z-240827T1115Z/
Dakota MN-Goodhue MN-Washington MN-
557 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAKOTA...NORTHERN
GOODHUE AND SOUTHERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4474 9279 4477 9281 4480 9278 4485 9277
      4486 9275 4486 9272 4466 9252 4465 9254
      4464 9262
TIME...MOT...LOC 1057Z 248DEG 44KT 4488 9269 4469 9256 

$$

WIC093-271115-
/O.CON.KMPX.SV.W.0163.000000T0000Z-240827T1115Z/
Pierce WI-
557 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR NORTHWESTERN PIERCE COUNTY...

At 557 AM CDT, severe thunderstorms were located along a line
extending from near River Falls to near Ellsworth, moving east at 50
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Prescott, Diamond Bluff, Kinnickinnic State Park, and Afton State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4474 9279 4477 9281 4480 9278 4485 9277
      4486 9275 4486 9272 4466 9252 4465 9254
      4464 9262
TIME...MOT...LOC 1057Z 248DEG 44KT 4488 9269 4469 9256 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
944 
WWUS53 KMPX 271113
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
613 AM CDT Tue Aug 27 2024

WIC093-271123-
/O.EXP.KMPX.SV.W.0163.000000T0000Z-240827T1115Z/
Pierce WI-
613 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIERCE COUNTY
WILL EXPIRE AT 615 AM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4474 9279 4477 9281 4480 9278 4485 9277
      4486 9275 4486 9272 4466 9252 4465 9254
      4464 9262
TIME...MOT...LOC 1113Z 248DEG 44KT 4495 9245 4476 9232 

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:36 AM CDT, 2 hours 52 minutes earlier. Its key messages:

  • Another round of thunderstorms is expected early this morning. The severe risk is expected to be limited, but a few severe storms are still possible.
  • Cooler the rest of this week, with the next chance for showers and thunderstorms expected Thursday.
Area forecast discussion, Aug 27, 2:36 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
236 AM CDT Tue Aug 27 2024

.KEY MESSAGES...

- Another round of thunderstorms is expected early this morning.
  The severe risk is expected to be limited, but a few severe
  storms are still possible.

- Cooler the rest of this week, with the next chance for showers
  and thunderstorms expected Thursday.

&&

.DISCUSSION...
Issued at 236 AM CDT Tue Aug 27 2024

The next round of thunderstorms is ongoing across southwestern
MN. These storms are expected to track east northeast along a
moisture and instability gradient through the early morning.
Some severe risk will exist given 2000 J/kg MUCAPE and 30-40 kts
of effective shear. A stable boundary layer may limit the wind
threat and so far cores have not exhibited much of a large hail
threat either. Therefore, isolated instances of severe weather
are possible during the next several hours and we are not
anticipating a repeat of the well-organized MCS from Monday
evening.

Following this morning's activity, additional organized
complexes are not anticipated for the rest of the day. There
may be some isolated or scattered cells that develop across
central MN and western WI this afternoon and evening as the
shortwave trough axis passes through. Deep layer shear is good,
and a pocket of steeper mid level lapse rates (7-7.5 C/km) will
be passing overhead mid afternoon. Boundary layer flow is weak
enough that we won't be advecting much drier air in and dew
points may still be near 70 in east central MN and west central
WI. Therefore, a few stronger storms can't be ruled out.

High pressure will build south to north of the Great Lakes
Wednesday. This will bring drier air in for a time, but the next
feature to watch is a rather potent trough tracking along the
US/Canada border Wednesday night and Thursday. Return flow will
draw deeper moisture back northward Thursday ahead of a cold
front. Pwats could return to near 2 inches by afternoon.
Forcing/convergence along the cold front is better than we've
seen recently. A band of showers and thunderstorms is expected
to develop and push through the area Thursday afternoon and
Thursday night.

Cooler and drier air will then persist through Labor Day
weekend, especially following the passage of a secondary front
Saturday night. Lows in the 40s are possible Sunday night with
highs in the upper 60s to low 70s Labor Day.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1220 AM CDT Tue Aug 27 2024

Kept most of the previous TAF intact as the timing still lines
up with the recent CAMs as another line of thunderstorms is
approaching western Minnesota right now. TEMPO groups within
each TAF should be the approximate timing tracked by current
storm motion. Besides the TSRA potential, MVFR CIGS are
prevalent from stratus and fog and will slowly lift throughout
the day after the storms move through. Right now the expectation
is to main VFR CIGS through the end of the period but see a
return to MVFR by 12z Wednesday.

KMSP...The 2nd round of TSRA is not expected to be as strong as
what went through earlier this evening, however gusts exceeding
50kts are possible should they be severe. The better chance for
severe right now looks to stay south of MSP from MKT to I-90.

/OUTLOOK FOR KMSP/
WED...MVFR/BR early, then VFR. Wind N to NE 5kts.
THU...MVFR/IFR, SHRA/-TSRA likely. Wind SW 10kts.
FRI...VFR. Wind W 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Borghoff
AVIATION...TDH
Hazardous weather outlook, Aug 27, 3:11 AM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
311 AM CDT Tue Aug 27 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
311 AM CDT Tue Aug 27 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A few strong to severe storms are expected to move through the
area this morning, followed by further scattered showers and
storms through the afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Local storm report, Aug 27, 3:40 AM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
340 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     2 ENE Hamburg           44.74N 93.93W
08/26/2024                   Carver             MN   Public

            Trees and power lines down. Time estimated
            from radar.

&&
Special weather statement, Aug 27, 4:07 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
407 AM CDT Tue Aug 27 2024

MNZ065>067-073>075-270945-
Brown MN-McLeod MN-Sibley MN-Renville MN-Nicollet MN-Redwood MN-
407 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SIBLEY...EAST CENTRAL
REDWOOD...SOUTHWESTERN MCLEOD...EASTERN BROWN...SOUTHEASTERN RENVILLE
AND NICOLLET COUNTIES THROUGH 445 AM CDT...

At 406 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to 7 miles northwest of Hanska.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  New Ulm and Fairfax around 410 AM CDT.
  Gibbon around 415 AM CDT.
  Lafayette around 420 AM CDT.
  Winthrop and Stewart around 425 AM CDT.
  Gaylord around 430 AM CDT.
  Brownton around 435 AM CDT.

Other locations impacted by these storms include Klossner, Essig, St
George, Fort Ridgely State Park, Fernando, New Ulm Airport, Searles,
New Sweden, Norseland, and Flandrau State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4451 9497 4479 9440 4439 9397 4424 9432
      4426 9436 4422 9437 4413 9459
TIME...MOT...LOC 0906Z 231DEG 48KT 4450 9484 4423 9458

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff
Special weather statement, Aug 27, 4:45 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Tue Aug 27 2024

MNZ059-060-066>070-076-271030-
Le Sueur MN-Dakota MN-Hennepin MN-McLeod MN-Carver MN-Sibley MN-
Scott MN-Wright MN-
445 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...SOUTH CENTRAL
WRIGHT...WEST CENTRAL DAKOTA...NORTHERN LE SUEUR...EASTERN SIBLEY...
SCOTT...NORTHEASTERN MCLEOD AND CARVER COUNTIES THROUGH 530 AM CDT...

At 444 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to near Norwood Young America
to near Le Sueur. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Waconia, Belle Plaine, Jordan, Carver, and Winsted around 450 AM
  CDT.
  Chaska, Chanhassen, Victoria, New Prague, and Minnetrista around
  455 AM CDT.
  Eden Prairie, Minnetonka, Shakopee, Prior Lake, and Mound around
  500 AM CDT.
  Bloomington, Edina, Savage, Hopkins, and Medina around 505 AM CDT.
  Minneapolis, Plymouth, Burnsville, Lakeville, and St. Louis Park
  around 510 AM CDT.
  Eagan, Maple Grove, Apple Valley, Golden Valley, and MSP
  International Airport around 515 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4440 9395 4445 9393 4446 9401 4465 9418
      4487 9433 4516 9364 4498 9320 4466 9323
      4437 9393
TIME...MOT...LOC 0944Z 246DEG 46KT 4489 9415 4476 9386 4448 9385

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff
Local storm report, Aug 27, 5:21 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
521 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     Tstm Wnd Gst     2 SW Eden Prairie       44.83N 93.47W
08/27/2024  M61 MPH          Hennepin           MN   ASOS

            ASOS station KFCM Eden Prairie AP.

&&

TDH
Local storm report, Aug 27, 5:22 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
522 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     Tstm Wnd Gst     2 SW Eden Prairie       44.83N 93.47W
08/27/2024  M61 MPH          Hennepin           MN   ASOS

            ASOS station KFCM Eden Prairie AP.

&&

CTG
Local storm report, Aug 27, 5:25 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
525 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Tstm Wnd Gst     Deephaven               44.93N 93.52W
08/27/2024  M59 MPH          Hennepin           MN   Mesonet

&&

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:12 PM CDTSpecial Weather StatementMPXLe Sueur, Nicollet48 min
Aug 26, 7:20 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti40 min
Aug 26, 7:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Ramsey, Washington52 min
Aug 26, 7:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Chisago, Isanti49 min
Aug 26, 7:39 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Ramsey, Washington36 min
Aug 27, 4:07 AM CDTSpecial Weather StatementMPXNicollet, Sibley38 min
Aug 27, 4:45 AM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Scott45 min
Aug 27, 5:00 AM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Scott45 min
Aug 27, 5:18 AM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Washington42 min
Aug 27, 5:45 AM CDTSevere Thunderstorm WarningMPXWashington45 min
Aug 26, 8:12 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Pepin, Pierce, Polk, Saint Croix48 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Rusk65 min
Aug 26, 8:58 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin, Pierce62 min
Aug 26, 9:59 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire16 min
Aug 27, 6:22 AM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Polk, Saint Croix53 min
Aug 27, 6:32 AM CDTSpecial Weather StatementMPXPolk43 min
Aug 27, 6:50 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire40 min
Aug 27, 7:07 AM CDTSpecial Weather StatementMPXChippewa, Rusk53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.